Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

The construction of Jacobi and periodic Jacobi matrices with prescribed spectra


Author: Warren E. Ferguson
Journal: Math. Comp. 35 (1980), 1203-1220
MSC: Primary 65F30; Secondary 15A18, 58F07, 65L15
MathSciNet review: 583498
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The spectral properties of Jacobi and periodic Jacobi matrices are analyzed and algorithms for the construction of Jacobi and periodic Jacobi matrices with prescribed spectra are presented. Numerical evidence demonstrates that these algorithms are of practical utility. These algorithms have been used in studies of the periodic Toda lattice, and might also be used in studies of inverse eigenvalue problems for Sturm-Liouville equations and Hill's equation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F30, 15A18, 58F07, 65L15

Retrieve articles in all journals with MSC: 65F30, 15A18, 58F07, 65L15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1980-0583498-3
PII: S 0025-5718(1980)0583498-3
Article copyright: © Copyright 1980 American Mathematical Society